MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200111
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "distal locking of the gamma3 3125-1200s nail cannot be locked via target arm 1320-0111.Incorrect drilling occurs.Target device is "warped, misaligned".".
 
Event or Problem Description
As reported: "distal locking of the gamma3 3125-1200s nail cannot be locked via target arm 1320-0111.Incorrect drilling occurs.Target device is "warped/misaligned".".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the reported event of incorrect drilling during distal locking could not be confirmed.The device inspection revealed the following: the target device was returned for evaluation.The visual inspection has shown that the device is in a very used condition, the markings are faded, there are nicks, dents and scratches all over.There are marks from strong hammer blows all over the surface at the impactor interface and there are also dents at the inside of the impactor bore visible.There is crack visible at in the middle of the glass fiber reinforced arm at the crossover form the metal piece.A function test with a 200mm nail (same length as the reported catalog # 3125-1200s) was performed.All distal locking options, dynamic and static, were tested and no deviation could be detected, the drill bit did not touch the nail in any of the positions.The reported malfunction could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Visually is the returned target device in a end of life condition as it was obviously often and intense used since it was manufactured in the year 2013.Nevertheless, could the reported distal misdrilling not be confirmed during the performed evaluation, therefore the root cause was attributed to a user related issue.If more information is provided, the case will be reassessed.

Brand Name
TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18713165
Report Number0009610622-2024-00071
Device Sequence Number15267797
Product Code HSB
UDI-Device Identifier04546540716774
UDI-Public04546540716774
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200111
Device Lot NumberKME905736
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown